I have been on the generic Wellbutrin for depression for about 3 to 4 months now and have packed on a significant amount of weight. I cannot get enough sleep, but I notice that I toss and turn all night long. Has anyone else noticed that this is a side effect of the medicine?
6 Mar 2016
I have a binging problem. It comes on when I am stressed or very anxious. I had it under control but since I started Wellbutrin my anxiety is so much worse and I am binging again. I am very sensitive to medication. I am one of those people who get the "rare" side effects. My pill book states that a rare side effect of Wellbutrin is weight gain or increased appetite. The "common" side effects states weight loss or decreased appetite. I believe it really depends on the person. I am going to Dr next week to talk about discontinuing Wellbutrin.
25 Aug 2012
If it's not the Bupropion then maybe it could be the Abilify. Anyone have any negative encounters with this antidepressant. I started taking it just a month or so ago. Also, I was thinking about switching from the buprpion to celexa... Any thoughts about that concerning the weight gain in particular??
15 Dec 2015
Yes exactly the same thing happens to me. My covers are all over the bed from tossing all night and I am exhausted daytime. I am a writer, so I peak at nnight. I am trying to be creative daytime. No way. Night is when ideas come out. So to regulate my day/night dysfunction my MD put me on Belsomra for sleep at night. It did nothing. I can't zip my jeans.
1 Jan 2016
I actually believe they are making a false claim that it may cause weight loss. I know a few girls who are on it and have gained at least 10-20lbs. I was on it only 3 months and gained 12lbs. I stopped it because gaining weight will only make me more depressed and hate myself. I think they should be sued because they are tricking people into believing it promotes weight-loss when it actually does the exact opposite. No one I know has ever lost weight from this medication.
25 Aug 2012
I could NOT sleep when I tried Wellbutrin and I had terrible anxiety attacks on it as well. But no weight gain, in fact I believe I lost weight while on it. But that may have been due to having panic attacks, they truly make me lose my appetite.
Hope you find something that works, I switched to good old prozac and had a very good experience with it, no depression and no panic attacks.
Good luck to you
25 Jul 2013
I have been on Bupropion for several years and gained weight. I used to go to the gym three or four times a week and follow a moderate diet. That helped me lose 150 lbs. But a couple of years ago my arthritic knee caused me to stop doing regular exercise, and walking is painful. In addition, I developed atrial fibrillation and heart arrhythmia. Three CVs failed. The ablation is so far successful. I've been following a weight-loss regimen for six months, but my weight is up 40 lbs since I cannot exercise much, even with strict attention to weighing and measuring. My doctor said Buproprion is weight-neutral. However, the heart meds don't cause weight gain. It has to be the Bupropion. I am glad to know about others' weight problems. Does stopping the Bupropion reverse the weight gain and make it possible to lose weight again?
23 Jan 2015
I have taken numerous antidepressant recently my Dr put me on a thyroid medicine which he said is and additive to my anti depressant he said even with a healthy thyroid the medication could increase my mood along with keeping weight off not only do I feel so much better I have rapidly started taking off the weight my only change was the thyroid medication
24 Aug 2012
it's unusual to gain weight on wellbutrin. it actually is a med that is weight-neutral, so many drugs say they are weight-neutral but really are not. some people will only take wellbutrin because they don't gain weight on it.
all i can suggest for sleep is to take it in the morning. i take meds to sleep, so can't help you there.
4 days ago
I have taken Wellbutrin off and on for several years. I am currently taking the bupropion SR version which is manufactured by Mylan pharmaceuticals. I can say that I have tried several generic ones as well as the brand name one. Here is what I can tell you from personal experience: There is DEFINITELY a difference in these. They have the same chemical makeup, but different fillers. But what I found out is that when the patent ran out on the Wellbutrin brand name, they kept the TIME-RELEASE mechanism, and the generics can't duplicate it exactly. So, some of them dump out a bunch at once at certain intervals, causing some people extreme anxiety, headaches, etc. One of the XL versions by Par pharmaceuticals gave me a ravenous appetite and caused a huge carb-craving. So I can speak from personal experience, as a "guinea-pig" patient, lol. I've tried many of the generic brands.
both SR and XL, and people, Yes, there is a definite DIFFERENCE in the effectiveness, and also in the side effects of each and every one of them! So, yes, it's true, some people gain weight on it, and some lose weight on it. Some people get very tired on it, and some feel quite energized on it. Everyone is correct. You can thank the crooked pharmaceutical companies that claim they are giving you the identical generic of the brand name Wellbutrin - technically, yes, but not really... The good news is that I have currently lost 23 lbs. on the SR version. YAY! "G"
24 Aug 2012
I have to agree with Briards. I take 100mg of Bupropion Sr twice daily. I started out taking plain Bupropion then went to Sr. I haven't experienced weight gain at all. In fact have lost a couple of pounds. I too take something for sleep too. If it is continuous and bothersome to you, talk to you're doc. and let him know. Pristiq is another one that is good and not supposed to cause weight gain either. It didn't for me anyways. Good luck to you, and take care. Ruthie
26 Jan 2016
I have taken by buproprion Sr and xl. They've always helped me lose weight until I started getting one called buproprion xl HCL. Sometimes they don't mark it and you just have to guess. I started getting "the different kind" when I was about 37 or 38. It makes my butt immediately bigger and makes me gain weight. It is like prozac. It also makes me lethargic and I can no longer run. (I was in really good shape.) I have asked the pharmacy, the pharmaceutical company, my doctors over and over and over. I'm assuming they either don't know or are not allowed to tell me why I can't get the regular kind.
It is terribly frustrating.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm taking 150 mg bupropion hcl, or as the the bottle says, 'Generic for Wellbutrin Xl', for depression and anxiety. I feel that my ...
3 answers • 14 Aug 2010
I started the generic last month and felt very defensive and began eating a lot. My sex drive began to diminish even more than it had already and I ...
1 answer • 12 Nov 2013
Been on generic Wellbutrin for 2 weeks now for depression and smoking cessation... 150 mg around 7:00 a.m. I'm supposed to take 150 mg twice a ...
2 answers • 14 May 2014
Just curious. I see quite a difference in the generics. I've tried many of them, believe me. I see lots of people talk about wellbutrin xl. ...
3 answers • 15 Feb 2016